Fever, Rash, Swelling, and Lymphadenopathy

25 F recent UTI now presents w/ fever, lymphadenopathy, diffuse itchy rash, facial swelling, wbc 16 w/ 80% mono, 8% lymph, 12%eos, AST 110, Cr 1.2. Diagnosis?

The drug reaction with eosinophilia and systemic symptoms (#DRESS) syndrome related to sulfonamides: recent uti treated w/ tmp/smx

Drug rash with eosinophilia and systemic symptoms syndrome is a severe idiosyncratic drug reaction with a long latency period: diverse array of clinical symptoms, anywhere from 2 to 8 weeks after initiating the offending drug

Fever, rash, Lymphadenopathy eosinophilia, leukocytosis & abnormal LFTs. Rash: urticarial, maculopapular eruption & in some instances, vesicles, bullae, pustules, purpura, target lesions, facial edema, cheilitis & erythroderma.

https://www.nejm.org/doi/10.1056/NEJMcpc1807494

prompt identification & dc of causative drug are mandatory. most frequently encountered culprit meds include abx (sulfonamides) & anticonvulsant, antiviral, antipyretic & analgesic agents. In most cases, clinical judgment is sufficient to determine most likely causative drug

Reactivation of several viruses of the herpes group HHV]-6, HHV-7, EBV & CMV is frequent in #DRESS

Skin eruption & visceral involvement generally resolve after drug withdrawal (recovery 6-9 wks. 20% may persist for several months w/ remissions & relapses. prolonged course associated w/ severe liver involvement & presence of mononucleosis-like atypical lymphocytosis

Treatment: withdrawal of drug, supportive management, steroids for nephritis (not helpful in liver involvement)

Originally tweeted by Indiana University Infectious Diseases Fellowship (@IUIDfellowship) on 17 November, 2020.

Leave a Reply